Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 21, 2019, 10:05 AM CDT for Cameron County, Willacy County, Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2019, 10:05 AM CDT (15:05 UTC)
- Expired
- Apr 21, 2019, 4:54 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS74 KBRO 211505 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1005 AM CDT Sun Apr 21 2019 ...Strong Winds Expected Today Across the Lower RGV... .Southeasterly winds increase into this afternoon as high pressure moves further east and low pressure develops into the Plains. Current observations show winds have increased to just below criteria already this morning, with morning upper air soundings showing up to 40 knots between 2-3K feet. Expect winds to diminish this evening below advisory levels prior to sunset. TXZ254>257-212300- /O.NEW.KBRO.WI.Y.0008.190421T1505Z-190421T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1005 AM CDT Sun Apr 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * TIMING...Now until 6 PM this evening. * WINDS...Southeast 25 to 35 mph, with gusts 45 to 50 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hallman
1 follow-up statement
384 WWUS74 KBRO 212154 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 454 PM CDT Sun Apr 21 2019 ...Southeast Winds Diminishing... .Southeast winds have been below the advisory criterion this afternoon, and should continue to trend downward through the evening. A few wind gusts of 30 to 35 mph will still be possible for the next couple of hours. TXZ254>257-212300- /O.CAN.KBRO.WI.Y.0008.000000T0000Z-190421T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 454 PM CDT Sun Apr 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Brownsville has cancelled the Wind Advisory. Southeast winds will continue to diminish gradually through the rest of the afternoon, therefore, the advisory will be cancelled. Motorists should still use caution, as a few gusts of up to 30 to 35 mph will be possible the next couple of hours. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 21, 6:41 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 21, 6:41 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
641 AM CDT Sun Apr 21 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Mostly clear skies with southeast winds around 10
knots prevail across deep south Texas early this morning. Latest
Brownsville VAD wind profile and Upper Air data both indicate
winds at 30 to 35 knots between 1-2k feet and VAD winds also
suggest winds near 50 knots between 2-3K feet. These strong winds
are expected to mix down to the surface after sunrise. Breezy to
windy south- southeast winds will quickly develop by mid- morning
as the pressure gradient strengthens. Winds will gradually
decrease to moderate levels by late this evening and overnight. VFR
conditions are expected for the next 24 hours with high pressure
in control.
&&
.PREV DISCUSSION... /issued 446 AM CDT Sun Apr 21 2019/
SHORT TERM (Today through Monday): Mid level ridge axis
overhead this morning will move east through the period. Surface
high pressure across the northern Gulf of Mexico will move further
east today and allow southeast winds to increase. The main issue
today will be the breezy to windy conditions across the eastern
portions of deep south Texas later this morning into the
afternoon. A Wind Advisory may be needed later today for some of
the coastal counties, but will hold off for now and issue an
Special Weather Statement instead. Surf conditions along the local
beaches of South Padre Island and at Boca Chica Beach could
potentially become hazardous as well, with large crowds, from
mostly inland locations, on hand. Will continue to monitor the
situation with help from SPI beach patrol. High temperatures today
and Monday will range from the lower 80s at the beaches to the
upper 80s to lower 90s far inland. Low temperatures tonight should
fall into the mid to upper 60s. Some passing high level clouds
are expected by late in the period.
LONG TERM (Monday Night through Saturday): As a strong upper
level trough continues to dig upstream across the desert
southwest states, expect southerly winds to increase across much
of the area. This will continue to bring in moisture and
eventually low level clouds. Winds are expected to be strongest
during the afternoon hours and lessen shortly after sunset on
Tuesday as we decouple.
Ahead of the aforementioned H5 trough, a very weak impulse is
showing up on the GFS and to a weaker extent the ECMWF Tuesday
evening. QPF signal is there for "something" to move into the
region from northern Mexico overnight Tuesday, however, there will
be a very impressive EML in place. Capping may be just too strong
for much, however, given the QPF signal, rain chances will
certainly be nonzero.
The main "event" in the long term will be what happens as the
stronger upper level trough/closed low move eastward across the
southern plains. Models continue to indicate cyclogenesis out
ahead of the trough, however, any surface low doesn't really
deepen much before it vertically stacks with the upper low.
Across our area, model parameters indicate that both moderate
instability and appropriate 0-6km bulk shear (50kt+) will be in
place. The only limiting factor will be the EML. As upper level
height falls increase as the trough migrates eastward, think there
will be an opportunity for a line or broken line of convection.
In fact, the QPF signal from most of the globals indicate this as
well. The best POPs will reside up in the Ranchlands closer to the
better dynamics just slightly north, however, unlike prior
systems, this trough will dig just slightly more to the south,
which will allow for a bit higher chances for rain across the
lower valley than recent systems in the last couple of weeks.
The front will pass early Thursday. Winds do not appear to be that
strong behind the system. CAA will be limited to perhaps
nonexistent. Temperatures behind the front look about the same,
minus perhaps a few degrees overnight as a bit drier air moves
into the region. Going into next weekend, conditions look
gorgeous as dry northwesterly flow sets up as we'll be on the
eastern periphery of a developing shortwave ridge across western
Texas and New Mexico. High pressure will remain in control so
more relaxed winds and temperatures at or slightly above average
for late April can be expected.
MARINE (Today through Monday): Moderate to strong southeast
winds are expected along the lower Texas coast today as high
pressure moves east and low pressure develops across the Plains. A
Small Craft Advisory is in effect for the Laguna Madre and near
shore Gulf waters from mid morning through early this evening.
Additional Small Craft Advisories may be needed tonight for the
Gulf waters as seas build. Moderate winds and seas are expected
for Monday as the gradient weakens slightly.
(Monday Night through Saturday): Ongoing adverse marine (SCA or
SCEC) conditions can be expected ahead of our next cold front due
into the region Late Wednesday or early Thursday. Prior to the
front moderate to strong southerly winds will take shape.
Eventually, SCA conditions will be met sometime Tuesday (cannot
rule out sooner as it will be borderline from the start). Showers
and perhaps a Thunderstorms can't be ruled out late Tuesday,
however, the rain chances increase late Wednesday night and
Thursday as the front passes through. Behind the front winds and
seas don't look overly impressive right now. SCEC low end SCA may
be possible, however, as high pressure quickly builds eastward
into the region, expect conditions to improve and remain rather
tranquil through the end of the marine long term period.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 8 PM CDT this evening for
GMZ130-132-135.
Small Craft Advisory until 8 PM CDT this evening for GMZ150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Apr 21, 5:04 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Brownsville TX 504 AM CDT Sun Apr 21 2019 TXZ248>257-351-353-221015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 504 AM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is moderate risk of rip currents along area beaches today. A Wind Advisory may be needed for Cameron and Willacy counties later today. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be an elevated risk of rip currents at area beaches Monday through Thursday. There is a chance of a few strong thunderstorms Wednesday across portions of deep south Texas. Strong gusty winds, small hail, heavy rain, and frequent lightning will accompany the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-221015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 504 AM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre and the near shore Gulf waters from 9 am this morning through 8 pm this evening. Additional Small Craft Advisories may be needed tonight on the Gulf waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisories may be necessary for the Laguna Madre Monday and Tuesday, mainly during daylight hours. Small Craft Advisories may be needed for portions of the Gulf coastal waters from Monday through Wednesday. Strong thunderstorms are possible Wednesday and Wednesday night. Some of these storms will be capable of producing winds near gale force. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 21, 4:47 AM CDT, 5 hours 18 minutes before
Special Weather Statement National Weather Service Brownsville TX 447 AM CDT Sun Apr 21 2019 TXZ251-254>257-351-211500- Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 447 AM CDT Sun Apr 21 2019 ...Breezy southerly winds are expected across the Lower Rio Grande Valley today... Strong southerly winds are expected to develop later this morning into the afternoon, especially near the coast. Winds of 25 to 30 mph with gusts exceeding 35 mph will be possible this afternoon. Drivers of high-profile vehicles should exercise caution, especially on east-west oriented roadways such as Interstate 2 and Texas highway 100. 63
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:00 AM CDT | Small Craft Advisory | BRO | 16 hr | |
| Apr 21, 4:00 AM CDT | Small Craft Advisory for Winds | BRO | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.